MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY
Model Number 60SP030
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that one week following placement of a smiths medical portex bivona tracheostomy tube, a tear to the hub was found.It was reported that proper cleaning procedures were followed, and no external attachments had been used.The patient was reported to not be in distress, so no trach tube change out was required.There were no reported adverse effects.
 
Event or Problem Description
3/3 reference cc-0073132 for all attachments and related complaints.Damage to the hub was found after one week of use.Caregiver states that proper cleaning procedures are followed and no external attachments are being used.Pictures attached.Additional information received 01 june 2020 by phone call: the two devices that were sent in also had the same issue as above.The tear was found in the same place in all three trachs.The patient's mother did not do trach changes stating that the patient was not in distress.Normal trach changes were done when the patient was due for her trach changes.Investigation completed and in h 1-.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key10200321
Report Number3012307300-2020-06267
Device Sequence Number1071853
Product Code JOH
UDI-Device Identifier15021312000368
UDI-Public15021312000368
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/05/2024
Device Model Number60SP030
Device Catalogue Number60SP030
Device Lot Number3877643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer07/26/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 YR